Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 191, NWS Memphis, TN

April 20, 20115 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Apr 20, 2011, 5:31 PM CDT for 5 counties in Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2011, 5:31 PM CDT (22:31 UTC)
Expired
Apr 20, 2011, 6:15 PM CDT
In force
44 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties DeSoto County, MS, Panola County, MS, Quitman County, MS, Tate County, MS, Tunica County, MS

The radar

The Memphis radar (KNQA), 79 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 1:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WUUS54 KMEG 202231
SVRMEG
MSC033-107-119-137-143-202315-
/O.NEW.KMEG.SV.W.0191.110420T2231Z-110420T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
531 PM CDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTH CENTRAL QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  TATE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 615 PM CDT

* AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTH OF
  DUBBS...OR 16 MILES EAST OF HELENA...AND MOVING NORTHEAST AT 30
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SENATOBIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3487 8991 3457 8973 3437 9035 3457 9049
TIME...MOT...LOC 2231Z 239DEG 28KT 3450 9031

$$
1 follow-up statement
146 
WWUS54 KMEG 202257
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
557 PM CDT WED APR 20 2011

MSC033-107-119-137-143-202315-
/O.CON.KMEG.SV.W.0191.000000T0000Z-110420T2315Z/
DESOTO MS-TUNICA MS-TATE MS-PANOLA MS-QUITMAN MS-
557 PM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTH CENTRAL QUITMAN...NORTHWESTERN PANOLA...TATE...SOUTHERN
TUNICA AND SOUTH CENTRAL DESOTO COUNTIES...

AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING HEN EGG SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LONGTOWN...OR 11 MILES SOUTHWEST OF SENATOBIA...MOVING NORTHEAST AT
25 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO...
PRICHARD...SENATOBIA...ROBINSON GIN...LOVE...BRIGHT...ALPHABA...
CLAYTON...MAUD...TIBBS...GERLACH MILL...DOOLEY...BUXTON AND ASKEW.

 THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3487 8991 3457 8973 3437 9035 3457 9049
TIME...MOT...LOC 2257Z 239DEG 22KT 3452 9008

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 5:22 PM CDT, 9 minutes earlier.

Area forecast discussion, Apr 20, 5:22 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
522 PM CDT WED APR 20 2011

.UPDATE...

SENT A QUICK UPDATE TO EXPAND SEVERE THUNDERSTORM WATCH NUMBER 168
TO INCLUDE ALL OF NORTH MISSISSIPPI AS WELL AS LEE AND PHILLIPS
COUNTIES IN EAST CENTRAL ARKANSAS. FLASH FLOOD WATCH NUMBER 5 WAS
ALSO EXPANDED NORTHWARD TO ENCOMPASS THE SAME AREAS.

CCD

&&

.PREV DISCUSSION... /ISSUED 332 PM CDT WED APR 20 2011/

DISCUSSION...
A VERY ACTIVE PATTERN CONTINUES ACROSS THE MIDSOUTH AS A STALLED
FRONTAL BOUNDARY CURRENTLY POSITIONED ACROSS SOUTH CENTRAL
ARKANSAS STRETCHING THROUGH NORTH CENTRAL MISSISSIPPI CONTINUES TO
TRIGGER SHOWERS AND THUNDERSTORMS IN AN AIR MASS THAT IS STILL
QUITE UNSTABLE. ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS
CENTRAL ARKANSAS WILL CONTINUE TO PUSH EAST AND INTO THE MIDSOUTH
THROUGH THE NIGHT AS LONG AS THE BOUNDARY REMAINS. BELIEVE MOST
ACTIVITY SHOULD REMAIN SOUTH OF INTERSTATE 40 WITH BETTER
INSTABILITY.

UPPER FLOW REMAINS ZONAL WHICH WILL ALLOW THE STALLED BOUNDARY
ALONG WITH AVAILABLE THERMODYNAMICS TO BE THE ONLY FORCING
MECHANISMS. WILL KEEP TIMING AND PLACEMENT OF ONGOING FFA ACROSS
NORTHERN MISSISSIPPI. CELLS CONTINUE TO TRAIN ALONG THE STALLED
FRONTAL BOUNDARY ACROSS AREAS THAT HAVE ALREADY EXPERIENCED COPIUS
AMOUNTS OF RAINFALL FROM PREVIOUS STORMS LAST NIGHT. DEPENDING ON
THE ADVANCEMENT OF ONGOING CONVECTION IN CENTRAL ARKANSAS...MAY
NEED TO EXTEND FFA FURTHER NORTH. WILL LEAVE AS IS FOR NOW.

OVERNIGHT AND INTO THURSDAY MORNING THE STALLED FRONT WILL BEGIN TO
PUSH NORTH AS A WARM FRONT PLACING THE ENTIRE MIDSOUTH BACK INTO THE
WARM SECTOR OF THE NEXT APPROACHING MID LATITUDE CYCLONE. SOUTHERLY
SURFACE WINDS WILL THEN INCREASE THROUGH THE EVENING AND INTO FRIDAY
MORNING INCREASING INSTABILITY. WINDS ARE EXPECTED TO BE NEAR
ADVISORY CRITERIA THROUGH THE DAY FRIDAY WITH SBCAPE VALUES AROUND
1200 J/KG...LIFTED INDICES BETWEEN -4 AND -6 C...AND A 50 KT LLJ
SWEEPING ACROSS NORTHEAST ARKANSAS AND SOUTHEAST MISSOURI. STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY ACROSS THESE AREAS WITH
CLOSER PROXIMITY TO BETTER UPPER DYNAMICS. THE LACK OF SUBSTANTIAL
SURFACE FORCING WILL BE THE MITIGATING FACTOR ELSEWHERE.

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
WEEKEND MAINLY ACROSS THE NORTHERN HALF OF THE AREA WITH NORTHWEST
FLOW ALOFT AND AN ELONGATED SURFACE TROUGH STRETCHING NORTHEAST OUT
OF NORTHEAST TEXAS.

ANOTHER MORE POTENT SYSTEM WILL THEN AFFECT THE AREA INTO THE
BEGINNING OF NEXT WEEK. MODELS DIFFER ON THE TIMING OF PLACEMENT OF
THE SYSTEM AS A WHOLE. THE GFS IS MORE ROBUST WITH THE UPPER
DYNAMICS DEPICTING A WELL DEFINED CLOSED H5 LOW WHILE THE ECMWF
DEPICTS A SLIGHTLY WEAKER OPEN WAVE. THE ECMWF ALSO TRIES TO OCCLUDE
THE DEPARTING SURFACE LOW SLOWING DOWN THE ADVANCEMENT OF THE QPF.

TOOK A BLEND OF THE TWO MODELS FOR NOW...AWAITING BETTER AGREEMENT.
THIS SYSTEM WILL NEED TO BE MONITORED CLOSELY HOWEVER AS THE
MIDSOUTH LOOKS TO CONTINUE TO BE IN A VERY ACTIVE PATTERN THROUGH
MIDWEEK NEXT WEEK.

CCD

&&

.AVIATION...

18Z TAF CYCLE

SCATTERED THUNDERSTORMS WILL CONTINUE AROUND THE KTUP AREA FOR THE
REST OF THE AFTERNOON. GENERALLY MVFR CIGS EXPECTED ELSEWHERE
THROUGH MID AFTERNOON BEFORE SOME MODEST IMPROVEMENT IN CIGS. MORE
WIDESPREAD RAIN WILL LIKELY DEVELOP THIS EVENING WITH MVFR CIGS
EXPECTED FOR MUCH OF THE OVERNIGHT. A FEW THUNDERSTORMS ARE ALSO
FORECAST TONIGHT...BUT WILL REFRAIN FROM PREVAILING THUNDER FOR
NOW AND JUST MENTION VCTS.

BORGHOFF

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  55  75  63  84 /  70  50  20  10
MKL  50  74  61  83 /  40  50  30  20
JBR  51  69  59  81 /  40  50  40  30
TUP  57  80  63  83 /  70  50  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR LEE AR-PHILLIPS.

MO...NONE.
MS...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...NONE.
&&
Hazardous weather outlook, Apr 20, 5:17 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
517 PM CDT WED APR 20 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-220030-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
517 PM CDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING AND
TONIGHT ACROSS ALL OF NORTH MISSISSIPPI AND EAST CENTRAL
ARKANSAS. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL
AND DAMAGING WINDS.

IN ADDITION...HEAVY RAINFALL IN EXCESS OF 2 TO 4 INCHES PER HOUR
WILL BE POSSIBLE ACROSS THE SAME AREA DUE TO A STALLED FRONTAL
BOUNDARY. FLOODING WILL BE MOST LIKELY BE POSSIBLE ACROSS THE
AREAS LISTED ABOVE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS POSSIBLE ON
FRIDAY AS ANOTHER STORM SYSTEM MOVES OUT OF THE CENTRAL PLAINS. AT
THIS TIME SEVERE STORMS LOOK MOST LIKELY ACROSS SOUTH MISSOURI AND
NORTHEAST ARKANSAS...WITH DAMAGING WINDS THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS
AND AMATEUR RADIO OPERATORS IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS AFTERNOON ACROSS PORTIONS OF NORTH
MISSISSIPPI AND AGAIN ON FRIDAY.

CCD

In the hours before

Local storm report, Apr 20, 3:27 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
327 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             MILLINGTON              35.33N 89.89W
04/20/2011  E0.75 INCH       SHELBY             TN   TRAINED SPOTTER

&&

BORGHOFF
Special weather statement, Apr 20, 3:34 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CDT WED APR 20 2011

TNZ049-088-089-202100-
FAYETTE TN-SHELBY TN-TIPTON TN-
334 PM CDT WED APR 20 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CDT FOR...

  NORTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 5
MILES WEST OF ARLINGTON AT 334 PM CDT...MOVING EAST AT 25 MPH.

PEOPLE IN FAYETTE...SHELBY AND TIPTON COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3547 8951 3527 8945 3526 8978 3535 8981
TIME...MOT...LOC 2034Z 255DEG 22KT 3531 8971

TLSJR
Local storm report, Apr 20, 3:54 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
354 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND DMG     MILLINGTON              35.33N 89.89W
04/19/2011                   SHELBY             TN   PUBLIC

            MEDIUM SIZED TREE BLOWN IN HALF. THE TOP HALF OF THE TREE
            CRASHED INTO TWO FENCES WITH MAJOR DAMAGE TO THE FENCES
            IN A RESIDENTIAL NEIGHBORHOOD. WIND SPEED OF 65 MPH WAS
            REPORTED.

&&

CCD
Local storm report, Apr 20, 4:48 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
448 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             IUKA                    34.81N 88.20W
04/20/2011  E0.75 INCH       TISHOMINGO         MS   TRAINED SPOTTER

&&

BORGHOFF
Local storm report, Apr 20, 5:11 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
511 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 PM     HAIL             4 S ALGOMA              34.12N 89.04W
04/20/2011  M1.50 INCH       PONTOTOC           MS   FIRE DEPT/RESCUE

            PING PONG BALL SIZE HAIL IN THE TOWN OF WALLFIELD.

0139 PM     HAIL             NEW WREN                33.97N 88.62W
04/20/2011  E0.75 INCH       MONROE             MS   PUBLIC

            PENNY SIZED HAIL COVERING MOST OF THE GROUND

0200 PM     HAIL             VERONA                  34.19N 88.72W
04/20/2011  E1.50 INCH       LEE                MS   FIRE DEPT/RESCUE

0205 PM     HAIL             VERONA                  34.19N 88.72W
04/20/2011  E1.00 INCH       LEE                MS   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED AT THE INTERSECTION OF HWY 45
            AND MAIN STREET IN VERONA.

0315 PM     HAIL             MILLINGTON              35.33N 89.89W
04/20/2011  E0.75 INCH       SHELBY             TN   TRAINED SPOTTER

0448 PM     HAIL             IUKA                    34.81N 88.20W
04/20/2011  E0.75 INCH       TISHOMINGO         MS   TRAINED SPOTTER

0455 PM     HAIL             10 E NEW ALBANY         34.49N 88.85W
04/20/2011  E1.25 INCH       UNION              MS   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZED HAIL COVERING STEPS OF
            MOBILE HOME ON HWY 348

0455 PM     HAIL             CORINTH                 34.94N 88.52W
04/20/2011  M1.00 INCH       ALCORN             MS   TRAINED SPOTTER

            QUARTER AND NICKEL SIZED HAIL COVERING GROUND AT HOME
            LOCATED AT 3226 KENDRICK RD CORINTH.

0502 PM     HAIL             GUNTOWN                 34.44N 88.66W
04/20/2011  E0.88 INCH       LEE                MS   BROADCAST MEDIA

            NICKEL HAIL JUST NORTH OF GUNTOWN.

&&

MRM
Local storm report, Apr 20, 5:31 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
531 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             IUKA                    34.81N 88.20W
04/20/2011  E0.88 INCH       TISHOMINGO         MS   TRAINED SPOTTER

&&

BORGHOFF

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 9:43 PM CDTSevere Thunderstorm WarningMEGCoahoma47 min
Apr 19, 10:22 PM CDTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Panola, Quitman, Tate, Tunica38 min
Apr 19, 10:55 PM CDTTornado WarningMEGDeSoto29 min
Apr 19, 10:59 PM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Lafayette, Marshall, Panola, Tate and 1 more46 min
Apr 19, 11:22 PM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall, Tate, Tippah, Tunica38 min
Apr 19, 11:45 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Tippah, Tishomingo45 min
Apr 19, 11:51 PM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall, Tate, Tippah39 min
Apr 20, 12:32 AM CDTSevere Thunderstorm WarningMEGBenton, Marshall43 min
Apr 20, 12:55 AM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tunica50 min
Apr 20, 12:57 AM CDTSevere Thunderstorm WarningMEGCoahoma48 min
Apr 20, 1:36 AM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola, Quitman, Tate, Tunica39 min
Apr 20, 1:39 AM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman51 min
Apr 20, 1:48 AM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman, Tallahatchie, Yalobusha42 min
Apr 20, 2:29 AM CDTSevere Thunderstorm WarningMEGLafayette, Panola, Quitman, Tallahatchie, Yalobusha46 min
Apr 20, 2:43 AM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Lee, Pontotoc, Prentiss, Union47 min
Apr 20, 3:10 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 1 more50 min
Apr 20, 3:18 AM CDTFlash Flood WatchMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more30 hr
Apr 20, 3:29 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc46 min
Apr 20, 3:54 AM CDTSevere Thunderstorm WarningMEGItawamba, Monroe51 min
Apr 20, 3:59 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Monroe, Pontotoc46 min
Apr 20, 4:36 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Tallahatchie, Yalobusha39 min
Apr 20, 4:39 AM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Monroe51 min
Apr 20, 4:56 AM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Monroe2 hr
Apr 20, 5:40 AM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Monroe36 min
Apr 20, 8:16 AM CDTSevere Thunderstorm WarningMEGChickasaw27 min
Apr 20, 10:10 AM CDTSevere Thunderstorm WarningMEGLafayette, Panola50 min
Apr 20, 10:58 AM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Yalobusha47 min
Apr 20, 11:27 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Pontotoc63 min
Apr 20, 12:24 PM CDTSevere Thunderstorm WarningMEGChickasaw, Lee, Monroe, Pontotoc51 min
Apr 20, 12:57 PM CDTFlash Flood WarningMEGChickasaw, Lee, Monroe, Pontotoc3 hr
Apr 20, 1:05 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw55 min
Apr 20, 1:13 PM CDTSevere Thunderstorm WarningMEGChickasaw, Lee, Monroe62 min
Apr 20, 1:44 PM CDTSevere Thunderstorm WarningMEGMonroe26 min
Apr 20, 1:54 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee20 min
Apr 20, 2:28 PM CDTSevere Thunderstorm WarningMEGMonroe36 min
Apr 20, 3:34 PM CDTSevere Thunderstorm WarningMEGChickasaw24 min
Apr 20, 4:20 PM CDTSevere Thunderstorm WarningMEGCalhoun, Lee, Pontotoc, Union40 min
Apr 20, 4:22 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo53 min
Apr 20, 4:51 PM CDTSevere Thunderstorm WarningMEGTunica54 min
Apr 20, 4:54 PM CDTFlash Flood WarningMEGCoahoma, Tunica7 hr
Apr 20, 4:54 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo36 min
Apr 20, 5:06 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc, Prentiss, Union39 min
Apr 20, 5:34 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc41 min
Apr 20, 5:39 PM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman, Tate, Tunica51 min
Apr 20, 5:43 PM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola, Union47 min
Apr 20, 5:44 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo46 min
Apr 20, 5:47 PM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola, Tate43 min
Apr 20, 6:22 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Tate, Union38 min
Apr 20, 6:23 PM CDTFlash Flood WarningMEGCoahoma, DeSoto, Lafayette, Marshall, Panola, Quitman and 2 more5 hr
Apr 20, 6:25 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Tippah, Union50 min
Apr 20, 6:31 PM CDTSevere Thunderstorm WarningMEGItawamba, Tishomingo29 min
Apr 20, 6:43 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Pontotoc, Tippah and 1 more47 min
Apr 20, 6:52 PM CDTSevere Thunderstorm WarningMEGPanola, Quitman, Tallahatchie, Yalobusha38 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.